Alert archive / Iowa / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS Quad Cities, IA

June 17, 20147 counties in Iowa; Jo Daviess County, Stephenson County, Illinois

NWS Quad Cities, IA issued this flash flood watch at Jun 17, 2014, 3:00 PM CDT for 7 counties in Iowa; Jo Daviess County, Stephenson County, Illinois. It took effect at Jun 17, 2014, 7:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2014, 3:00 PM CDT (20:00 UTC)
In effect from
Jun 17, 2014, 7:00 PM CDT
Expired
Jun 18, 2014, 12:00 PM CDT
In force
17 hr
Issued by
NWS Quad Cities, IA
Flood severity
None

Counties Benton County, IA, Buchanan County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 84 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -222 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-222 m²/s²
0-3 km storm-relative helicity
-87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WGUS63 KDVN 172000
FFADVN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT TUE JUN 17 2014

...FLASH FLOODING POSSIBLE TONIGHT NORTH OF U.S. HIGHWAY 30...

.ONE OR MORE ROUNDS OF THUNDERSTORMS ARE EXPECTED TONIGHT INTO
WEDNESDAY MORNING OVER PARTS OF EASTERN IOWA AND FAR NORTHWEST
ILLINOIS. SATURATED SOIL CONDITIONS EXIST FROM INDEPENDENCE AND
VINTON...EASTWARD THROUGH DUBUQUE...MAQUOKETA...AND
FREEPORT...AREAS THAT RECEIVED 2 TO 4 INCHES OF RAIN OVERNIGHT.
ADDITIONAL HEAVY RAIN AND EXTREME RAINFALL RATES COULD PRODUCE
FLASH FLOODING IN URBAN AREAS...AND ALONG SMALL CREEKS AND STREAMS.

IAZ040>042-051>054-ILZ001-002-180400-
/O.NEW.KDVN.FF.A.0002.140618T0000Z-140618T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS-
STEPHENSON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT
300 PM CDT TUE JUN 17 2014

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ILLINOIS AND
  IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ILLINOIS...
  JO DAVIESS AND STEPHENSON. IN IOWA...BENTON...BUCHANAN...
  DELAWARE...DUBUQUE...JACKSON...JONES AND LINN.

* FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING.

* RECENT HEAVY RAIN OVER PARTS OF EASTERN IOWA AND FAR NORTHWEST
  ILLINOIS HAVE RESULTED TO SATURATED SOIL CONDITIONS. ADDITIONAL
  HEAVY RAIN AND HIGH RAINFALL RATES TONIGHT INTO WEDNESDAY
  MORNING COULD RESULT IN WIDESPREAD RUNOFF AND FLASH FLOODING.

* FLASH FLOODING WILL BE POSSIBLE ALONG SMALL CREEKS AND
  STREAMS...AND IN URBAN AREAS IMPACTED BY EXTREME RAINFALL RATES.
  MOTORISTS SHOULD ALSO BE PREPARED FOR WATER ENCROACHING ONTO
  ROADS FROM RAIN FILLED DITCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. 
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$

RP KINNEY
3 follow-up statements
818 
WGUS63 KDVN 180201
FFADVN

FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
901 PM CDT TUE JUN 17 2014

...FLASH FLOODING POSSIBLE LATER TONIGHT NORTH OF U.S. HIGHWAY
30...

.ONE OR MORE ROUNDS OF THUNDERSTORMS ARE EXPECTED TONIGHT INTO
WEDNESDAY MORNING OVER PARTS OF EASTERN IOWA AND FAR NORTHWEST
ILLINOIS. SATURATED SOIL CONDITIONS EXIST FROM INDEPENDENCE AND
VINTON...EASTWARD THROUGH DUBUQUE...MAQUOKETA...AND FREEPORT...
AREAS THAT RECEIVED 2 TO 4 INCHES OF RAIN OVERNIGHT. ADDITIONAL
HEAVY RAIN OVER AN INCH COMBINED WITH EXTREME RAINFALL RATES COULD
PRODUCE LOCALIZED FLASH FLOODING IN URBAN AREAS...AND IN LOW LYING
AREAS...MAINLY ALONG SMALL CREEKS AND STREAMS.

IAZ040>042-051>054-ILZ001-002-181015-
/O.CON.KDVN.FF.A.0002.000000T0000Z-140618T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS-
STEPHENSON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT
901 PM CDT TUE JUN 17 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHWEST ILLINOIS...JO DAVIESS AND 
  STEPHENSON. IN IOWA...BENTON...BUCHANAN...DELAWARE...DUBUQUE...
   JACKSON...JONES AND LINN. 

* THROUGH WEDNESDAY MORNING

* RECENT HEAVY RAIN OVER PARTS OF EASTERN IOWA AND FAR NORTHWEST 
  ILLINOIS HAVE RESULTED TO SATURATED SOIL CONDITIONS. 
  ADDITIONAL HEAVY RAIN AND HIGH RAINFALL RATES TONIGHT INTO 
  WEDNESDAY MORNING COULD RESULT IN WIDESPREAD RUNOFF AND FLASH 
  FLOODING. 

* FLASH FLOODING WILL BE POSSIBLE ALONG SMALL CREEKS AND 
  STREAMS...AND IN URBAN AREAS IMPACTED BY EXTREME RAINFALL 
  RATES. MOTORISTS SHOULD ALSO BE PREPARED FOR WATER ENCROACHING 
  ONTO ROADS FROM RAIN FILLED DITCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE.
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$

NICHOLS
325 
WGUS63 KDVN 180847
FFADVN

FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 AM CDT WED JUN 18 2014

...FLASH FLOODING POSSIBLE THIS MORNING NORTH OF HIGHWAY 30...

.A COMPLEX OF THUNDERSTORMS IN NORTH CENTRAL IOWA EARLY THIS
MORNING MAY SPREAD INTO NORTHEAST IOWA AND POSSIBLY NORTHWEST
ILLINOIS THIS MORNING. SOIL CONDITIONS ARE SATURATED FROM
INDEPENDENCE AND VINTON...EASTWARD THROUGH DUBUQUE...MAQUOKETA...AND
FREEPORT...WHERE RAINFALL AMOUNTS FROM 2 TO 4 INCHES OCCURRED
MONDAY NIGHT. ADDITIONAL HEAVY RAIN OVER AN INCH COMBINED WITH
EXTREME RAINFALL RATES COULD PRODUCE LOCALIZED FLASH FLOODING IN
URBAN AREAS...AND IN LOW LYING AREAS...MAINLY ALONG SMALL CREEKS
AND STREAMS.

IAZ040>042-051>054-ILZ001-002-181700-
/O.CON.KDVN.FF.A.0002.000000T0000Z-140618T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS-
STEPHENSON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT
347 AM CDT WED JUN 18 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ILLINOIS AND IOWA...INCLUDING THE
  FOLLOWING AREAS...IN NORTHWEST ILLINOIS...JO DAVIESS AND
  STEPHENSON. IN IOWA...BENTON...BUCHANAN...DELAWARE...DUBUQUE...
  JACKSON...JONES AND LINN.

* UNTIL NOON CDT TODAY

* RECENT HEAVY RAIN OVER PARTS OF EASTERN IOWA AND FAR NORTHWEST
  ILLINOIS HAS RESULTED TO SATURATED SOIL CONDITIONS. ADDITIONAL
  HEAVY RAIN AND HIGH RAINFALL RATES THIS MORNING MAY RESULT IN
  WIDESPREAD RUNOFF AND FLASH FLOODING.

* FLASH FLOODING WILL BE POSSIBLE ALONG SMALL CREEKS AND 
  STREAMS...AND IN URBAN AREAS IMPACTED BY EXTREME RAINFALL 
  RATES. MOTORISTS SHOULD ALSO BE PREPARED FOR WATER ENCROACHING 
  ONTO ROADS FROM RAIN FILLED DITCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE.
MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED OR FLASH FLOODING DEVELOPS.

&&

$$

SHEETS
245 
WGUS63 KDVN 181648
FFADVN

FLOOD WATCH
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1148 AM CDT WED JUN 18 2014

...THREAT FOR WIDESPREAD HEAVY RAIN HAS ENDED FOR NOW...

IAZ040>042-051>054-ILZ001-002-181800-
/O.EXP.KDVN.FF.A.0002.000000T0000Z-140618T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS-
STEPHENSON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT
1148 AM CDT WED JUN 18 2014

...FLASH FLOOD WATCH WILL EXPIRE AT NOON CDT TODAY...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ILLINOIS AND IOWA
WILL EXPIRE AT NOON CDT TODAY. LATEST INDICATIONS SUGGEST THAT THE
THREAT FOR WIDESPREAD HEAVY RAINFALL HAS TEMPORARILY ENDED FOR NOW.
BUT THE PREVIOUS WATCH AREA WILL STILL BE SUSCEPTIBLE TO MORE
ROUNDS OF THUNDERSTORMS AND POTENTIAL HEAVY RAINFALL OVER THE
NEXT TWO DAYS. THUS THERE WILL BE THE CHANCE FOR ADDITIONAL FLASH
FLOOD WATCHES ISSUED IN THE COMING DAYS WHEN THUNDERSTORM CHANCES
AND COVERAGE BECOME BETTER DEFINED.

$$

12

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 17, 2:12 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 17, 2:12 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
212 PM CDT TUE JUN 17 2014

.UPDATE...
ISSUED AT 149 PM CDT TUE JUN 17 2014

THE MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD IS CONVECTIVE
TRENDS/COVERAGE/SEVERITY TONIGHT INTO WEDNESDAY.

IN THE NEAR TERM...STRONG WARM AIR ADVECTION HAS BECOME RE-
ESTABLISHED ACROSS THE FORECAST AREA WITH THE MAIN SYNOPTIC WARM
FRONT EXTENDING FROM NEAR IOWA CITY THROUGH THE QUAD CITIES. SPC
IS MONITOR ENHANCED CU FIELD ACROSS EASTERN FRINGES OF THE
FORECAST AREA FOR A POSSIBLE WATCH...PER LATEST SWOMCD.

INGREDIENTS APPEAR TO BE COMING TOGETHER FOR AT LEAST ONE ROUND OF
SEVERE STORMS/HEAVY RAIN TONIGHT INTO WEDNESDAY MORNING.
CONFIDENCE IS STILL RATHER LOW IN HANGING MY HAT ON ANY PARTICULAR
SOLUTION...ALTHOUGH RIGHT NOW...TEND TO FAVOR THE HI-RES ARW/NMM
SOLUTIONS...WHICH PUSH AN MCS SOUTHWARD THROUGH THE AREA TONIGHT.
HOWEVER...CANNOT DISCOUNT THE RAP/HRRR FAMILY...WHICH DEVELOPS DISCRETE
SUPERCELLS BY EARLY EVENING AND BRUSHES THE NORTHERN FRINGES OF
THE CWA.

IN TERMS OF HEAVY RAIN/FLASH FLOOD POTENTIAL...NORTHERN COUNTIES
RECEIVED WIDESPREAD 2-3...LOCALLY 4 INCHES OF RAIN OVERNIGHT AND
ARE THE MOST PRIMED FOR FLASH FLOODING. AM CONSIDERING A FLASH
FLOOD WATCH FOR THESE AREAS. THE SPC WRF SUPPORTS ADDITIONAL
THUNDERSTORM COMPLEXES OVERNIGHT...OVER MOST IF NOT ALL OF THE
FORECAST AREA.

LOOKING AHEAD TO WEDNESDAY AFTERNOON...MODELS INDICATE LESS
CAPPING AND MORE POTENTIAL FOR EARLIER CONVECTION/SEVERE STORMS.

&&

.SYNOPSIS...
ISSUED AT 339 AM CDT TUE JUN 17 2014

SURFACE DATA AT 08Z HAS A MESO HIGH OVER EASTERN IOWA WITH A FRONT
FROM SOUTHWEST WISCONSIN INTO NORTHEAST MISSOURI. DEW POINTS AHEAD
OF THE FRONT WERE IN THE UPPER 60S AND LOWER 70S WITH LOW AND MID
60S BEHIND IT.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 339 AM CDT TUE JUN 17 2014

THE SECOND OF TWO THUNDERSTORM COMPLEXES IS MOVING THROUGH EASTERN
IOWA AND INTO ILLINOIS. BOUNDARIES FROM THIS COMPLEX WILL DICTATE
FUTURE EVOLUTION THIS MORNING.

RECENT TRENDS INDICATE CONVECTION WILL REMAIN ACROSS THE AREA
THROUGH THE EARLY PART OF THE MORNING. GOING ON STORM CLIMATOLOGY...THE
CURRENT STORM COMPLEX ACROSS IOWA SHOULD BEGIN DISSIPATING 12Z-15Z
LEAVING REMNANT CLOUDS ACROSS THE AREA FOR LATE MORNING. THE MESO
HIGH SHOULD THEN RESULT IN MUCH OF THE AFTERNOON HOURS REMAINING
DRY WITH POSSIBLY SOME ISOLATED TO SCATTERED CONVECTION DEVELOPING
DURING PEAK HEATING.

CONCEPTUAL MODELS POINT TO A NEW THUNDERSTORM COMPLEX DEVELOPING
IN NORTHERN IOWA LATE THIS AFTERNOON/EARLY EVENING WITH IT THEN
MOVING ACROSS THE NORTHERN HALF OR TWO THIRDS OF THE AREA LATE
THIS EVENING AND OVERNIGHT.

DEPENDING UPON WHERE THIS NEXT STORM COMPLEX TRACKS...A FLASH
FLOOD WATCH MAY BE NEEDED FOR PARTS OF THE AREA TONIGHT AND
WEDNESDAY MORNING.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 339 AM CDT TUE JUN 17 2014

BOUNDARIES FROM THE THUNDERSTORM COMPLEX TONIGHT WILL RESULT IN
NEW CONVECTION ACROSS THE AREA WEDNESDAY MORNING. A BRIEF LULL IN
ACTIVITY IS THEN EXPECTED FROM LATE WEDNESDAY MORNING INTO EARLY
WEDNESDAY AFTERNOON.

A NEW THUNDERSTORM COMPLEX WILL DEVELOP WEDNESDAY AFTERNOON AND
MOVE ACROSS THE AREA WEDNESDAY NIGHT.

THURSDAY AND THURSDAY NIGHT THE MODELS ARE SUGGESTING ANOTHER
THUNDERSTORM COMPLEX MOVING ACROSS EASTERN IOWA AND NORTHERN
ILLINOIS.

FRIDAY ON...
MODEL CONSENSUS HAS SLIGHT CHANCE TO CHANCE POPS FOR FRIDAY
THROUGH SUNDAY. THE ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS
THE AREA. THE ONLY QUESTION IS WHERE WILL THE BOUNDARY BE LOCATED.

SUNDAY NIGHT AND MONDAY THE MODEL CONSENSUS HAS SLIGHT CHANCE
POPS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1253 PM CDT TUE JUN 17 2014

ACTIVE WEATHER WILL CONTINUE THROUGH TONIGHT WITH POTENTIAL FOR A
COUPLE ROUNDS OF THUNDERSTORMS...ESPECIALLY AT KCID/KDBQ. HAVE
REFINED THE FAVORED TIME PERIODS OF CONVECTION WITH TEMPO GROUPS
AND 2-3SM VISIBILITIES IN TSRA. LITTLE OR NO IMPACT EXPECTED AT KBRL.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...RP KINNEY
SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...RP KINNEY
Hazardous weather outlook, Jun 17, 4:45 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT TUE JUN 17 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-180945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
445 AM CDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

VERY WARM AND HUMID CONDITIONS WILL BE SEEN ACROSS THE AREA TODAY.
HEAT INDEX READINGS WELL INTO THE 90S ARE EXPECTED.

THUNDERSTORMS WILL AGAIN BE SEEN ACROSS THE AREA TODAY AND
TONIGHT. THUNDERSTORMS ARE EXPECTED TO BE MORE NUMEROUS DURING THE
LATE AFTERNOON AND EVENING HOURS.

THERE IS A RISK OF HEAVY RAINFALL FROM THE STORMS LATER TODAY AND
TONIGHT. IF HEAVY RAIN OCCURS OVER A VERY SHORT TIME FRAME...FLASH
FLOODING MAY BE POSSIBLE.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR
AREAS NORTH OF AN OTTUMWA...IOWA TO PEORIA...ILLINOIS LINE.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREAT. HOWEVER...A
FEW ISOLATED TORNADOES CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WARM AND HUMID CONDITIONS WILL BE SEEN ACROSS THE AREA ON
WEDNESDAY. HEAT INDEX READINGS ARE EXPECTED TO BE WELL INTO THE 90S.

AN ACTIVE WEATHER PATTERN WILL BE SEEN ACROSS THE AREA WEDNESDAY
THROUGH MONDAY. THERE IS A DAILY CHANCE OF THUNDERSTORMS FROM
WEDNESDAY THROUGH SUNDAY.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVER STORMS FOR
THE ENTIRE AREA ON WEDNESDAY. THE PRIMARY THREATS CURRENTLY LOOK
TO BE DAMAGING WINDS AND LARGE HAIL.

FOR THE THURSDAY THROUGH SUNDAY TIME FRAME...IT IS TOO EARLY TO
DETERMINE THE RISK OF SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 17, 9:24 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
924 AM CDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 AM     TSTM WND GST     3 NNE STOCKTON          42.39N 89.98W
06/17/2014  M69 MPH          JO DAVIESS         IL   CO-OP OBSERVER

            MEASURED ON WIND EQUIPMENT.

0855 AM     HEAVY RAIN       3 NNE STOCKTON          42.39N 89.98W
06/17/2014  M2.84 INCH       JO DAVIESS         IL   CO-OP OBSERVER

            STORM TOTAL.

&&
Local storm report, Jun 17, 10:48 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1048 AM CDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     TSTM WND DMG     5 N MOSCOW              41.66N 91.08W
06/17/2014                   CEDAR              IA   PUBLIC

            LARGE OUT BUILDING BLOWN APART...TIME ESTIMATED FROM
            RADAR.

0325 AM     TSTM WND GST     5 N MOSCOW              41.66N 91.08W
06/17/2014  E70.00 MPH       CEDAR              IA   PUBLIC

            TIME ESTIMATED FROM RADAR.

0330 AM     TSTM WND DMG     1 WSW CEDAR RAPIDS      41.97N 91.69W
06/17/2014                   LINN               IA   EMERGENCY MNGR

            GYM ROOF COMPLETELY BLOWN OFF OF TRINITY LUTHERAN SCHOOL
            AT 1361 7TH AVE SW...TIME ESTIMATED FROM RADAR.

&&

GROSS
Local storm report, Jun 17, 11:22 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1122 AM CDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HEAVY RAIN       SE LISBON               41.92N 91.39W
06/17/2014  M3.00 INCH       LINN               IA   TRAINED SPOTTER

            STORM TOTAL.

&&
Local storm report, Jun 17, 11:58 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1158 AM CDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 AM     TSTM WND DMG     2 SW LOWDEN             41.84N 90.95W
06/17/2014                   CEDAR              IA   TRAINED SPOTTER

            HOG CONFINEMENT BUILDING ROOF BLOWN OFF...TIME ESTIMATED
            FROM RADAR.

0355 AM     TSTM WND DMG     PARK VIEW               41.69N 90.54W
06/17/2014                   SCOTT              IA   NWS EMPLOYEE

            10 INCH DIAMETER TREE SNAPPED OFF 5 FOOT OFF THE GROUND
            NEAR WATER TOWER.

&&

GROSS
Local storm report, Jun 17, 2:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
250 PM CDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 AM     DOWNBURST        DURANT                  41.60N 90.91W
06/17/2014                   CEDAR              IA   NWS STORM SURVEY

            THE DOWNBURST SWATH WAS 1 MILE IN LENGTH AND 1/2 MILE IN
            WIDTH IN DURANT. NUMEROUS HEALTHY TREES UPROOTED OR
            SNAPPED SOME AS LARGE AS 4 FEET IN DIAMETER. SEVERAL
            HOUSES HAD TREES FALL ON THEM. POWER LINES WERE DOWN.
            STREET LIGHTS AND POWER POLES WERE SNAPPED. ON THE WEST
            EDGE OF TOWN A TRUCK TRAILER WAS TIPPED OVER. THERE WAS
            MINOR DAMAGE TO CONDOMINIUMS AND A FEW WINDOWS WERE
            BROKEN.

&&

HAASE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:21 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware54 min
Jun 16, 8:35 PM CDTTornado WarningDVNBuchanan40 min
Jun 16, 9:14 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn61 min
Jun 16, 9:32 PM CDTTornado Warning Tornado observedDVNDelaware28 min
Jun 16, 9:42 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque63 min
Jun 16, 9:47 PM CDTSevere Thunderstorm WarningDVNBenton, Linn43 min
Jun 16, 10:02 PM CDTTornado WarningDVNBenton, Linn28 min
Jun 16, 10:13 PM CDTTornado WarningDVNBenton, Linn32 min
Jun 16, 10:27 PM CDTSevere Thunderstorm WarningDVNCedar, Jones, Linn63 min
Jun 17, 2:18 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 4 more59 min
Jun 17, 2:33 AM CDTSevere Thunderstorm WarningDVNIowa, Keokuk, Washington27 min
Jun 17, 3:02 AM CDTSpecial Weather StatementDVNCedar, Clinton, Jackson, Johnson, Jones, Louisa and 3 more58 min
Jun 17, 3:23 AM CDTSpecial Weather StatementDVNCedar, Clinton, Henry, Jackson, Jones, Louisa and 2 more52 min
Jun 17, 3:28 AM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Muscatine, Scott32 min
Jun 17, 3:36 AM CDTTornado WarningDVNScott24 min
Jun 17, 4:02 AM CDTSevere Thunderstorm WarningDVNClinton, Scott43 min
Jun 17, 4:33 AM CDTSevere Thunderstorm WarningDVNStephenson42 min

Nearby

Flash Flood Watches in Iowa, 2014Flash Flood Watches in Illinois, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.